Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 5, NWS Missoula, MT

January 25, 2008Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Jan 25, 2008, 8:33 PM PST for Clearwater County, Idaho County, Idaho. It took effect at Jan 26, 2008, 1:00 PM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2008, 8:33 PM PST (04:33 UTC)
In effect from
Jan 26, 2008, 1:00 PM PST
Expired
Jan 27, 2008, 10:00 AM PST
In force
21 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 4.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2008-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2008-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 260433
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
933 PM MST FRI JAN 25 2008


IDZ007-008-261215-
/O.NEW.KMSO.WI.Y.0005.080126T2100Z-080127T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
833 PM PST FRI JAN 25 2008

...WIND ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 10 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 10 AM PST
SUNDAY. 

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH SUSTAINED WITH GUSTS
TO NEAR 50 MPH SATURDAY AFTERNOON THROUGH SUNDAY MORNING AS
PRESSURE GRADIENTS TIGHTEN IN RESPONSE TO AN APPROACHING STORM
SYSTEM FROM THE PACIFIC.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
8 follow-up statements
000 
WWUS75 KMSO 261211
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
511 AM MST SAT JAN 26 2008

IDZ007-008-262200-
/O.CON.KMSO.WI.Y.0005.080126T2100Z-080127T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
411 AM PST SAT JAN 26 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 AM PST SUNDAY. 

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH SUSTAINED WITH
GUSTS TO NEAR 50 MPH THIS AFTERNOON THROUGH SUNDAY MORNING AS
PRESSURE GRADIENT TIGHTENS IN RESPONSE TO AN APPROACHING STORM
SYSTEM.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
000 
WWUS75 KMSO 261245
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
545 AM MST SAT JAN 26 2008

MTZ005-261800-
/O.NEW.KMSO.FG.Y.0003.080126T1245Z-080126T1800Z/
MISSOULA/BITTERROOT VALLEYS-
545 AM MST SAT JAN 26 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. 

WIDESPREAD DENSE FREEZING FOG HAS DEVELOPED THROUGHOUT MISSOULA
AND UP THE BITTERROOT VALLEY TO STEVENSVILLE. VISIBILITY WILL BE
REDUCED TO LESS THAN 1/4 MILE THIS MORNING BEFORE IMPROVING AROUND
LUNCHTIME.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
IN ADDITION...ICE DEPOSITS PRODUCED BY FREEZING FOG WILL RESULT IN 
SLICK SURFACES AND ROADWAYS THROUGH THE MORNING HOURS.

$$

IDZ007-008-262200-
/O.CON.KMSO.WI.Y.0005.080126T2100Z-080127T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
445 AM PST SAT JAN 26 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 AM PST SUNDAY. 

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH SUSTAINED WITH
GUSTS TO NEAR 50 MPH THIS AFTERNOON THROUGH SUNDAY MORNING AS
PRESSURE GRADIENT TIGHTENS IN RESPONSE TO AN APPROACHING STORM
SYSTEM.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
000 
WWUS75 KMSO 261505
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
805 AM MST SAT JAN 26 2008

MTZ005-261615-
/O.CAN.KMSO.FG.Y.0003.000000T0000Z-080126T1800Z/
MISSOULA/BITTERROOT VALLEYS-
805 AM MST SAT JAN 26 2008

...DENSE FOG ADVISORY IS CANCELLED...

WIDESPREAD DENSE FOG HAS DISSIPATED. ONLY LOCAL AREAS OF DENSE FOG
IN THE STEVENSVILLE AREA AND IN THE VICINITY OF THE MISSOULA
AIRPORTS ARE EXPECTED THROUGH THE MID MORNING HOURS. OTHERWISE
EXPECT A MAINLY LOW STRATUS DECK THIS MORNING.

$$

IDZ007-008-262200-
/O.CON.KMSO.WI.Y.0005.080126T2100Z-080127T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
705 AM PST SAT JAN 26 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 AM PST SUNDAY. 

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH SUSTAINED WITH
GUSTS TO NEAR 50 MPH THIS AFTERNOON THROUGH SUNDAY MORNING AS
PRESSURE GRADIENT TIGHTENS IN RESPONSE TO AN APPROACHING STORM
SYSTEM.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
000 
WWUS75 KMSO 261507 CCA
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
805 AM MST SAT JAN 26 2008

MTZ005-261509-
/O.CAN.KMSO.FG.Y.0003.000000T0000Z-080126T1800Z/
MISSOULA/BITTERROOT VALLEYS-
805 AM MST SAT JAN 26 2008

...DENSE FOG ADVISORY IS CANCELLED...

WIDESPREAD DENSE FOG HAS DISSIPATED. ONLY LOCAL AREAS OF DENSE FOG
IN THE STEVENSVILLE AREA AND IN THE VICINITY OF THE MISSOULA
AIRPORTS ARE EXPECTED THROUGH THE MID MORNING HOURS. OTHERWISE
EXPECT A MAINLY LOW STRATUS DECK THIS MORNING.

$$

IDZ007-008-262200-
/O.CON.KMSO.WI.Y.0005.080126T2100Z-080127T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
705 AM PST SAT JAN 26 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 AM PST SUNDAY. 

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH SUSTAINED WITH
GUSTS TO NEAR 50 MPH THIS AFTERNOON THROUGH SUNDAY MORNING AS
PRESSURE GRADIENT TIGHTENS IN RESPONSE TO AN APPROACHING STORM
SYSTEM.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
000 
WWUS75 KMSO 262158
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
258 PM MST SAT JAN 26 2008

IDZ007-008-270500-
/O.CON.KMSO.WI.Y.0005.000000T0000Z-080127T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
158 PM PST SAT JAN 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. 

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH SUSTAINED WITH
GUSTS TO NEAR 50 MPH THIS AFTERNOON THROUGH SUNDAY MORNING AS
PRESSURE GRADIENT TIGHTENS IN RESPONSE TO AN APPROACHING STORM
SYSTEM.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
000 
WWUS75 KMSO 270432
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
932 PM MST SAT JAN 26 2008

IDZ007-008-271245-
/O.CON.KMSO.WI.Y.0005.000000T0000Z-080127T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
832 PM PST SAT JAN 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. 

SOUTHERLY WINDS OF 20 TO 30 MPH SUSTAINED WITH GUSTS TO NEAR 50
MPH WILL PERSIST THROUGH SUNDAY MORNING AS THE PRESSURE GRADIENT
REMAINS TIGHT IN RESPONSE TO AN APPROACHING STORM SYSTEM.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
000 
WWUS75 KMSO 271113
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
413 AM MST SUN JAN 27 2008

IDZ007-008-271800-
/O.CON.KMSO.WI.Y.0005.000000T0000Z-080127T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
313 AM PST SUN JAN 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH WILL
PERSIST THROUGH MID MORNING AS THE PRESSURE GRADIENT REMAINS
TIGHT IN RESPONSE TO AN APPROACHING STORM SYSTEM.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
000 
WWUS75 KMSO 271802
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1102 AM MST SUN JAN 27 2008



IDZ007-008-271915-
/O.EXP.KMSO.WI.Y.0005.000000T0000Z-080127T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
1002 AM PST SUN JAN 27 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. GRADIENTS HAVE DECREASED
OVER THE CAMAS PRAIRIE. ADVISORY WINDS ARE NO LONGER EXPECTED.
SOUTH WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED THIS
AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jan 25, 5:22 PM PST, 3 hours 11 minutes earlier.

Area forecast discussion, Jan 25, 5:22 PM PST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
622 PM MST FRI JAN 25 2008

.DISCUSSION...SATELLITE AND RADAR IMAGERY SHOW SIGNIFICANT
CLEARING OCCURRING ACROSS CENTRAL IDAHO AND SW MONTANA THIS
EVENING. AS A RESULT...OVERNIGHT LOW TEMPERATURES IN THESE AREAS
MAY BE A LITTLE LOWER THAN ORIGINALLY THOUGHT. WITH THAT
SAID...THE PRESENCE OF MORE MOISTURE IN THE LOWER LEVELS ALONG WITH
LIGHT GRADIENT-INDUCED WINDS SHOULD BUFFER THE TEMPERATURES FROM
FALLING OFF TOO MUCH. PATCHY DENSE FOG SHOULD BEGIN TO DEVELOP
SHORTLY ALONG RIVERS AND STREAMS IN THESE AREAS.

AN UPDATE TO THE FORECAST WILL BE ISSUED IN A FEW MINUTES.
ALSO...THE CURRENT WATCHES THAT ARE IN EFFECT WILL LIKELY BE
UPGRADED TO WINTER STORM WARNINGS FOR THE GLACIER NATIONAL PARK AREA
AND NORTHERN BITTERROOT/SRN CABINET MOUNTAINS (MONTANA ZONES 2 AND
4.) HEAVY SNOW WARNINGS WILL LIKELY BE ISSUED FOR THE KOOTENAI AND
CENTRAL/NORTHERN CABINET MTNS REGION AND ALSO FOR THE NORTHERN
CLEARWATER MOUNTAINS (MONTANA ZONE 1 AND IDAHO ZONE 5.) IN ADDITION
TO THESE AREAS...A HEAVY SNOW WARNING WILL PROBABLY BE ISSUED FOR THE
US HIGHWAY 12 CORRIDOR BETWEEN POWELL AND LOLO HOT SPRINGS FOR THE
SAME PERIOD WHICH IS SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON.

&&

.AVIATION...PATCHY FREEZING FOG (LOCALLY DENSE) WILL IMPACT
AIRFIELD OPERATIONS THROUGH SATURDAY MORNING. MIXED PRECIPITATION
MAY BECOME A PROBLEM ON SATURDAY AFTERNOON AT KMSO AND AT
AIRFIELDS IN THE BITTERROOT VALLEY. MOUNTAINS AND PASSES WILL BE
OBSCURED AT TIMES ON SATURDAY BY SNOW AND CLOUDS.

&&

.PREV DISCUSSION... /ISSUED 249 PM MST FRI JAN 25 2008/

DISCUSSION...A WEAK SHORT WAVE HAS MOVED INTO THE NORTHERN
ROCKIES THIS AFTERNOON CONTINUING THE LIGHT SNOW OVER WEST CENTRAL
MONTANA. EXPECT THIS SNOWFALL TO CONTINUE OVER THE NEXT SEVERAL
HOURS AND THEN GRADUALLY DISSIPATE BY MIDNIGHT AS MOISTURE AND
LIFT BECOME MORE LIMITED. LITTLE SNOW ACCUMULATION EXPECTED. SKIES
SHOULD CLEAR SOMEWHAT OVERNIGHT ALLOWING FOR RADIATIONAL COOLING
(MEANING COLD VALLEY TEMPERATURES) AND THE POSSIBILITY OF SOME
PATCHY FOG FORMATION BY MORNING.

MORE ACTIVE WEATHER PATTERN BEGINNING SATURDAY. AN UPPER LEVEL
TROUGH WILL APPROACH THE REGION WITH WARM AIR ADVECTION AHEAD OF
IT. THIS WILL ALLOW MANY VALLEY LOCATIONS TO FINALLY MIX OUT THE
COLD AIR. HOWEVER...SOME OF THE MORE STUBBORN VALLEYS
(MISSOULA...FLATHEAD...SEELEY) WILL MOST LIKELY MAINTAIN THE COLD
AIR UNTIL A COLD FRONT FINALLY PASSES THROUGH SUNDAY. WIDESPREAD
PRECIPITATION ASSOCIATED WITH THIS WEATHER SYSTEM IS EXPECTED TO
FORM ACROSS NORTHWEST MONTANA AND NORTH CENTRAL IDAHO. MOST OF
THIS PRECIPITATION WILL FALL AS SNOW ACROSS NORTHWEST MONTANA AND
NORTH CENTRAL IDAHO...BUT THE AFOREMENTIONED VALLEYS MAY ACTUALLY
FLIRT WITH FREEZING RAIN BY SATURDAY NIGHT. ADDITIONALLY...THE
PRESSURE GRADIENT WILL TIGHTEN AHEAD OF THIS SYSTEM SATURDAY...BRINGING
INCREASING SOUTH WINDS. THIS WILL BE ESPECIALLY TRUE OVER THE CAMAS
PRAIRIE IN IDAHO...WHERE A WIND ADVISORY MAY BE NECESSARY SATURDAY
AFTERNOON INTO THE OVERNIGHT HOURS.

SUNDAY...A SURFACE LOW WILL DEVELOP IN NORTHWEST MONTANA AHEAD OF AN
APPROACHING ARCTIC AIRMASS WITH A TROUGH OF LOW PRESSURE OVER THE WEST
COAST. SOUTHWEST FLOW FROM THIS TROUGH WILL USER IN PLENTY OF MOISTURE
TO INTERACT WITH THIS BOUNDARY OR FRONT...ESPECIALLY IN NORTH CENTRAL
IDAHO AND NORTHWEST MONTANA.

AN IMPRESSIVE VERY COLD ARCTIC AIR MASS WILL APPROACH THE CONTINENTAL
DIVIDE SUNDAY AFTERNOON. THE SURFACE BOUNDARY WILL STRENGTHEN IN NORTHWEST
MONTANA WITH THE SURFACE LOW SLIDING TO THE SOUTHEAST BY MONDAY MORNING.
SIGNIFICANT SNOWFALL MAY BE POSSIBLE IN SOME VALLEY AREAS OF NORTHWEST
AND WEST CENTRAL MONTANA AS THE SURFACE LOW MOVES ALONG THIS BOUNDARY.
BUT EXACT PLACEMENT OF THIS BOUNDARY IS UNCERTAIN AT THIS TIME DEPENDING
ON WHERE THE SURFACE LOW DEVELOPS AND HOW FAST THE APPROACHING ARCTIC
FRONT MOVES INTO THE REGION.

SUNDAY EVENING AND MONDAY...CONFIDENCE IS INCREASING WITH THE SOLUTION
OF SIGNIFICANTLY COLDER AIR ENTERING NORTHWEST MONTANA. LATEST FORECAST
MODELS ARE IN GENERAL AGREEMENT IN BRINGING IN ARCTIC AIR INTO NORTHWEST
MONTANA SOMETIME BETWEEN LATE SUNDAY AFTERNOON AND SUNDAY EVENING. EXACT
TIMING OF THE ARRIVAL WILL DEPEND ON THE DEPTH OF THE ARCTIC AIR. HOW
FAR SOUTH THIS COLD AIR MASS WILL MOVE INTO WEST CENTRAL MONTANA IS
SOMEWHAT UNCERTAIN AT THIS TIME. MODELS ARE INDICATING SOME OF THIS
ARCTIC AIR MOVING AS FAR SOUTH AS MISSOULA AREA. BUT THE DEEP COLD AIR
IS EXPECTED TO REMAIN IN NORTHWEST MONTANA AS ATMOSPHERIC INSTABILITY
MAY BE ENOUGH TO MODERATE THE ARCTIC AIR AS IT MOVES SOUTH. CURRENTLY
IT APPEARS THAT AREAS MOST IMPACTED BY THIS SYSTEM WILL BE NORTHWEST
MONTANA WHERE AREAS OF SNOW AND BLOWING SNOW ARE EXPECTED.

TUESDAY THROUGH FRIDAY...SEVERAL SHORT WAVES ARE EXPECTED TO MOVE THROUGH
THE NORTHERN ROCKIES PRODUCING A CONTINUED UNSETTLED WEATHER PATTERN
WITH PERIODS OF SNOW.

AVIATION...LIGHT SNOW SHOWERS WILL CONTINUE ACROSS WEST CENTRAL
MONTANA THIS AFTERNOON BEFORE DISSIPATING LATER THIS EVENING. MAIN
IMPACT WILL BE FOR LOWERED CEILINGS OBSCURING THE HIGHER TERRAIN.
AS SKIES CLEAR BRIEFLY TONIGHT...PATCHY FOG AND LOW STRATUS IS
EXPECTED TO FORM ACROSS NORTHWEST AND WEST CENTRAL MONTANA
VALLEYS...CAUSING GROUND OBSCURATIONS. A STRONGER WEATHER SYSTEM
WILL ENTER THE REGION SATURDAY AFTERNOON AND BRING WIDESPREAD
LOWERED CEILINGS AND VISIBILITIES ACROSS ALL OF WESTERN MONTANA
AND NORTH CENTRAL IDAHO.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
     AFTERNOON FOR KOOTENAI/CABINET REGION-LOWER CLARK FORK
     REGION-WEST GLACIER REGION.

ID...WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
     AFTERNOON FOR NORTHERN CLEARWATER MOUNTAINS.

&&

UPDATE/AVIATION...HENRY
PREVIOUS DISCUSSION...VIA/BAUCK/RPN
Hazardous weather outlook, Jan 25, 6:18 PM PST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
718 PM MST FRI JAN 25 2008

MTZ003-043-262200-
FLATHEAD/MISSION VALLEYS-POTOMAC/SEELEY LAKE REGION-
718 PM MST FRI JAN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED SNOW FLURRIES WILL TAPER OFF OVERNIGHT WITH AREAS OF
PATCHY FREEZING FOG DEVELOPING AFTER MIDNIGHT. AN ACTIVE PATTERN
WILL DEVELOP ON SATURDAY AFTERNOON AS A POTENT WINTER STORM MOVES INTO
WESTERN MONTANA. SIGNIFICANT SNOWFALL AMOUNTS ARE POSSIBLE ACROSS
THE NORTHERN FLATHEAD VALLEY AND ALONG THE HIGHWAY 83 CORRIDOR
FROM POTOMAC NORTH TO SWAN LAKE. HIGHLIGHTS MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE ACTIVE PATTERN WILL CONTINUE THROUGH MID WEEK. DURING THIS
PERIOD...THE AIR MASS WILL BRIEFLY WARM SATURDAY EVENING INTO
SUNDAY IN THE VALLEYS. THE POSSIBILITY OF A SNOW...RAIN AND
FREEZING RAIN MIX EXISTS. AN ARCTIC FRONT WILL MOVE ACROSS THE
CONTINENTAL DIVIDE SUNDAY AFTERNOON AND SPREAD INTO NORTHWEST
MONTANA DURING THE EVENING AND OVERNIGHT HOURS AND STALL. AT THIS
TIME THERE IS GREAT UNCERTAINTY WHERE THIS BOUNDARY WILL STALL.
PERIODS OF SNOW WILL REMAIN POSSIBLE THROUGH MID WEEK AS A SERIES
OF UPPER LEVEL DISTURBANCES MOVE OVER TOP OF THE STALLED ARCTIC
BOUNDARY PRODUCING NEW SNOWFALL ACCUMULATIONS. DURING THESE
PERIODS TRAVEL MAY BECOME DIFFICULT...ESPECIALLY ON SUNDAY EVENING
AS THE ARCTIC FRONT PASSES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ001-002-004-262200-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
LOWER CLARK FORK REGION-
718 PM MST FRI JAN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA AND WEST CENTRAL MONTANA.

FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO
TO WEATHER.GOV/MISSOULA.

.DAY ONE...TONIGHT AND SATURDAY

A WINTER STORM IS EXPECTED TO MOVE INTO NORTHWEST MONTANA
BEGINNING SATURDAY AFTERNOON. HEAVY SNOWFALL ACCUMULATIONS ALONG
WITH GUSTY WINDS...MAINLY NEAR MARIAS PASS...WILL MAKE TRAVEL
DIFFICULT DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE ACTIVE PATTERN WILL CONTINUE THROUGH MID WEEK. DURING THIS
PERIOD...THE AIR MASS WILL BRIEFLY WARM SATURDAY EVENING INTO
SUNDAY IN THE VALLEYS. THE POSSIBILITY OF A SNOW...RAIN AND
FREEZING RAIN MIX EXISTS. AN ARCTIC FRONT WILL MOVE ACROSS THE
CONTINENTAL DIVIDE SUNDAY AFTERNOON AND SPREAD INTO NORTHWEST
MONTANA DURING THE EVENING AND OVERNIGHT HOURS AND STALL. AT THIS
TIME THERE IS GREAT UNCERTAINTY WHERE THIS BOUNDARY WILL STALL.
PERIODS OF SNOW WILL REMAIN POSSIBLE THROUGH MID WEEK AS A SERIES
OF UPPER LEVEL DISTURBANCES MOVE OVER TOP OF THE STALLED ARCTIC
BOUNDARY PRODUCING NEW SNOWFALL ACCUMULATIONS. DURING THESE
PERIODS TRAVEL MAY BECOME DIFFICULT...ESPECIALLY ON SUNDAY EVENING
AS THE ARCTIC FRONT PASSES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ006-MTZ006-262200-
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
718 PM MST FRI JAN 25 2008 /618 PM PST FRI JAN 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.

.DAY ONE...TONIGHT AND SATURDAY

A WINTER STORM IS EXPECTED TO MOVE INTO WESTERN MONTANA BEGINNING
SATURDAY AFTERNOON. HEAVY SNOWFALL ACCUMULATIONS WILL MAKE TRAVEL
OVER LOLO PASS DIFFICULT DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE ACTIVE PATTERN WILL CONTINUE THROUGH MID WEEK. DURING THIS
PERIOD...THE AIR MASS WILL BRIEFLY WARM IN THE VALLEYS SATURDAY
EVENING INTO SUNDAY. A COLD FRONT WILL MOVE ACROSS THE AREA ON
SUNDAY AND STALL. PERIODS OF SNOW WILL REMAIN POSSIBLE THROUGH MID
WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE OVER TOP OF THE
STALLED BOUNDARY PRODUCING NEW SNOWFALL ACCUMULATIONS. DURING
THESE PERIODS TRAVEL MAY BECOME DIFFICULT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ005-262200-
NORTHERN CLEARWATER MOUNTAINS-
618 PM PST FRI JAN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO
TO WEATHER.GOV/MISSOULA.

.DAY ONE...TONIGHT AND SATURDAY

A WINTER STORM IS EXPECTED TO MOVE INTO THE NORTHERN CLEARWATER
MOUNTAINS BEGINNING SATURDAY AFTERNOON. HEAVY SNOWFALL
ACCUMULATIONS WILL MAKE BACKCOUNTRY TRAVEL DIFFICULT DURING THIS
PERIOD.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE ACTIVE PATTERN WILL CONTINUE THROUGH MID WEEK. DURING THIS
PERIOD...THE AIR MASS WILL BRIEFLY WARM IN THE VALLEYS SATURDAY
EVENING INTO SUNDAY. A COLD FRONT WILL MOVE ACROSS THE AREA ON
SUNDAY AND STALL. PERIODS OF SNOW WILL REMAIN POSSIBLE THROUGH MID
WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE OVER TOP OF THE
STALLED BOUNDARY PRODUCING NEW SNOWFALL ACCUMULATIONS. DURING
THESE PERIODS TRAVEL MAY BECOME DIFFICULT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ005-007-262200-
MISSOULA/BITTERROOT VALLEYS-BUTTE/BLACKFOOT REGION-
718 PM MST FRI JAN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MONTANA.

.DAY ONE...TONIGHT AND SATURDAY

PATCHY FREEZING FOG WILL REMAIN POSSIBLE IN VALLEYS THROUGH
SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

AN ACTIVE PATTERN WILL BE DEVELOPING THIS WEEKEND AND CONTINUING
THROUGH THE WEEK. PERIODS OF ACCUMULATING SNOWFALL CAN BE
EXPECTED MAKING TRAVEL DIFFICULT AT TIMES.

THE AIR MASS WILL BE WARMING IN THE VALLEYS SATURDAY NIGHT INTO
EARLY SUNDAY FOR THE POSSIBILITY OF A SNOW...RAIN AND FREEZING
RAIN MIX BEFORE CHANGING BACK TO SNOW DURING THE DAY SUNDAY. AN
ARCTIC FRONT IS EXPECTED TO MOVE ACROSS THE CONTINENTAL DIVIDE
SUNDAY AFTERNOON AND SPREAD THROUGH WEST CENTRAL AND SOUTHWEST
MONTANA MONDAY. MODERATE TO LOCALLY HEAVY SNOW...GUSTY WINDS AND
BLOWING SNOW MAY MAKE TRAVEL HAZARDOUS MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ007-008-262200-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
618 PM PST FRI JAN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...TONIGHT AND SATURDAY

PATCHY FREEZING FOG IS EXPECTED OVERNIGHT. WINDS WILL INCREASE
ACROSS THE CAMAS PRAIRIE AND ALONG THE US HIGHWAY 95 CORRIDOR
SOUTH TO RIGGINS LATE SATURDAY AFTERNOON. A WIND ADVISORY MAY BE
NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

A STRONG LOW PRESSURE SYSTEM WILL IMPACT THE AREA LATE SATURDAY
NIGHT INTO EARLY NEXT WEEK. PERIODS OF ACCUMULATING SNOWFALL CAN
BE EXPECTED MAKING TRAVEL DIFFICULT AT TIMES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 8:16 PM PSTHeavy Snow WarningMSOClearwater, Idaho59 hr

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.